Alert archive / Louisiana / Flash Flood Warnings in 1999

Flash Flood Warning 21, NWS Shreveport, LA

January 29, 1999Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jan 29, 1999, 10:02 AM CST for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 29, 1999, 10:02 AM CST (16:02 UTC)
Expired
Jan 29, 1999, 2:00 PM CST
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Natchitoches Parish, LA, Sabine Parish, LA

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 291602
FFWSHV
LAC069-085-127-292000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 AM CST FRI JAN 29 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA
  SABINE PARISH IN WESTERN LOUISIANA
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 200 PM CST

* AT 1000 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR CONTINUED TO INDICATE A LINE OF SHOWERS AND THUNDERSTORMS
  PRODUCING VERY HEAVY RAINFALL EXTENDING FROM JUST NORTH OF MANY TO
  NEAR NATCHITOCHES AND CAMPTI ONTO WINNFIELD AND DODSON LOUISIANA.
  RAINFALL IN THESE PARISHES HAVE LIKELY EXCEDDED THREE TO FOUR
  INCHES THIS MORNING. ADDITIONAL TWO TO THREE INCHES WILL BE
  POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. THIS LINE OF
  THUNDERSTORMS WAS MOVING TOWARDS THE NORTHEAST NEAR 30 MPH.

THUNDERSTORMS HAVE BEEN FORMING AND MOVING REPEATEDLY OVER THE SAME
AREA. FLASH FLOODING IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS
WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET
CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.
DO NOT DRIVE YOUR VEHICLE AROUND BARRICADES OR INTO AREAS OF HIGH
WATER. THE ROAD MAY BE WASHED OUT.

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 29, 9:15 AM CST, 47 minutes earlier.

Area forecast discussion, Jan 29, 9:15 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST FRI JAN 29 1999

THIS MORNINGS SURFACE ANALYSIS SHOWS THE STATIONARY FRONT FROM NEAR
FSM TO JUST EAST ABI.  THE LOW IS NOW IN SOUTH TEXAS AND MODELS
CONTINUE TO INDICATE A SLOW NORTH TO NORTHEAST MOVEMENT NEAR THE
STATIONARY BOUNDARY. A RAIN COOLED BOUNDARY ALSO IS NOTED FROM NEAR
A CENTER TX...MONROE LA...GREENVILLE MS LINE.   A WET FORECAST
REMAINS OBVIOUS TODAY...BUT NOW SEVERE WEATHER IS BEING CONSIDERED
THIS AFTERNOON ACROSS CENTRAL AND EASTERN TEXAS.  LCH SOUNDING SHOWS
MODERATE INSTABILITY...HIGH SHEAR...AND A EHI OF 1.32 MEANING
TORNADOES ARE POSSIBLE.  BEST THREAT OF SEVERE WEATHER THIS AFTERNOON
WILL BE SOUTHERN SECTIONS OF THE AREA INCLUDING EAST CENTRAL TEXAS
AND WEST CENTRAL LOUISIANA. WIND AND HAIL SHOULD BE THE MAIN THREAT
WITH POSSIBLE ISOLATED TORNADOES.  FLOODING WILL CONTINUE TO BE A
CONCERN ACROSS THE ENTIRE FOUR STATE AREA.  TEMPERATURES THIS
AFTERNOON WILL BE ADJUSTED ACROSS NORTHERN LOUISIANA.

ELEVEN

In the hours before

Special weather statement, Jan 29, 10:00 AM CST, 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI JAN 29 1999

MOIST AND UNSTABLE AIR WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS
TO CONTINUE TO DEVELOP DURING TODAY AND THROUGHOUT TONIGHT.  A COLD
FRONT WILL SLOWLY SAG SOUTHEASTWARD INTO NORTHWEST LOUISIANA AND EAST
TEXAS DURING TONIGHT.  IN ADDITION...A MID AND UPPER LEVEL
DISTURBANCE WILL CONTINUE TO SLOWLY MOVE FROM WEST TO EAST FROM WEST
TEXAS TO CENTRAL TEXAS DURING TODAY AND TONIGHT.

THE MID AND UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE COLD
FRONT AND VERY MOIST AIRMASS WILL RESULT IN THE FORMATION OF NUMEROUS
SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THIS AFTERNOON AND
TONIGHT.  ALONG THE COLD FRONT IN NORTHEAST AND CENTRAL TEXAS...SOME
THUNDERSTORMS WILL REACH SEVERE LIMITS AND PRODUCE LARGE HAIL...
DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO ESPECIALLY ACROSS EAST
TEXAS.

IN ADDITION TO THE POSSIBLE THREAT OF SEVERE THUNDERSTORMS IN EAST
AND CENTRAL TEXAS...VERY HEAVY RAINFALL APPROACHING UP TO FIVE
INCHES IS POSSIBLE THROUGH FRIDAY MORNING OVER NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS.  FLOODING WILL BE
ONGOING...THUS STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL ARE HIGHLY ENCOURAGED TO REPORT ANY FLOODING AND/OR
RAINFALL REPORTS.

ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED FOR
PORTIONS OF EAST TEXAS DURING LATE THIS AFTERNOON AND TONIGHT AND
FOR THE REMAINDER OF NORTHERN LOUISIANA...SOUTHERN ARKANSAS...
SOUTHEAST OKLAHOMA DURING LATE TONIGHT.
Special weather statement, Jan 29, 10:00 AM CST, 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CST FRI JAN 29 1999

MOIST AND UNSTABLE AIR WILL ALLOW NUMEROUS SHOWERS AND THUNDERSTORMS
TO CONTINUE TO DEVELOP DURING TODAY AND THROUGHOUT TONIGHT.  A COLD
FRONT WILL SLOWLY SAG SOUTHEASTWARD INTO NORTHWEST LOUISIANA AND EAST
TEXAS DURING TONIGHT.  IN ADDITION...A MID AND UPPER LEVEL
DISTURBANCE WILL CONTINUE TO SLOWLY MOVE FROM WEST TO EAST FROM WEST
TEXAS TO CENTRAL TEXAS DURING TODAY AND TONIGHT.

THE MID AND UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE COLD
FRONT AND VERY MOIST AIRMASS WILL RESULT IN THE FORMATION OF NUMEROUS
SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THIS AFTERNOON AND
TONIGHT.  ALONG THE COLD FRONT IN NORTHEAST AND CENTRAL TEXAS...SOME
THUNDERSTORMS WILL REACH SEVERE LIMITS AND PRODUCE LARGE HAIL...
DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO ESPECIALLY ACROSS EAST
TEXAS.

IN ADDITION TO THE POSSIBLE THREAT OF SEVERE THUNDERSTORMS IN EAST
AND CENTRAL TEXAS...VERY HEAVY RAINFALL APPROACHING UP TO FIVE
INCHES IS POSSIBLE THROUGH FRIDAY MORNING OVER NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS.  FLOODING WILL BE
ONGOING...THUS STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL ARE HIGHLY ENCOURAGED TO REPORT ANY FLOODING AND/OR
RAINFALL REPORTS.

ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED FOR
PORTIONS OF EAST TEXAS DURING LATE THIS AFTERNOON AND TONIGHT AND
FOR THE REMAINDER OF NORTHERN LOUISIANA...SOUTHERN ARKANSAS...
SOUTHEAST OKLAHOMA DURING LATE TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 8:36 PM CSTFlash Flood WarningSHVBossier, Claiborne, Webster2 hr
Jan 28, 8:36 PM CSTFlash Flood WarningSHVCaddo, De Soto2 hr
Jan 28, 11:21 PM CSTFlash Flood WarningSHVClaiborne2 hr
Jan 28, 11:21 PM CSTFlash Flood WarningSHVBienville, De Soto, Red River2 hr
Jan 29, 12:46 AM CSTFlash Flood WarningSHVSabine4 hr
Jan 29, 5:27 AM CSTFlash Flood WarningSHVNatchitoches, Sabine, Winn5 hr
Jan 29, 7:48 AM CSTFlash Flood WarningSHVCaddo, De Soto3 hr
Jan 29, 7:48 AM CSTFlash Flood WarningSHVBossier3 hr
Jan 29, 8:01 AM CSTFlash Flood WarningSHVJackson, Ouachita3 hr
Jan 29, 8:12 AM CSTFlash Flood WarningSHVBienville, Claiborne, Webster3 hr
Jan 29, 8:12 AM CSTFlash Flood WarningSHVRed River3 hr
Jan 29, 10:02 AM CSTFlash Flood WarningSHVWinn4 hr
Jan 29, 11:01 AM CSTFlash Flood WarningSHVJackson, Lincoln, Ouachita, Union3 hr
Jan 29, 11:01 AM CSTFlash Flood WarningSHVGrant3 hr
Jan 29, 11:01 AM CSTFlash Flood WarningSHVCaldwell3 hr
Jan 29, 2:01 PM CSTFlash Flood WarningSHVCaldwell, Grant, LaSalle, Natchitoches, Winn4 hr
Jan 29, 2:01 PM CSTFlash Flood WarningSHVSabine4 hr

Nearby

Flash Flood Warnings in Louisiana, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.